Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am at 60mg now! biggrin.gif Seeing how the 40mg of Accutane with 250mg of Zithromax really did nothing my derm upped me to 60mg, She said that I did not weigh enough to go to 80mg though I can take 60mg-70mg for six to seven months if needed. I am no longer (knock on wood) breaking out on my back or chest anymore, just here and there on my face, mostly my chin. I also finally got the Omega 3 fish oil so hopefully I will not loose too much more hair! shock.gif Has anyone gotten another initial break out when their does was upped?

My derm said that I should not cuz I asked for prednisone, which she did not want to give me and did not give to me. I just don’t wanna start back at square one cuz my dose was upped. eusa_wall.gif

I am on month 3, 60mg a day, 130lbs, 5’6 female.

Share this post


Link to post
Share on other sites

You don't weigh enough to be on 80mg a day?? I'm 5'4, 125lbs and that's what I'm taking!! I'm really wondering if I should continue seeing this derm? What if I OD? shock.gif

Is the Omega 3 fish oil an over the counter thing your doc told you to take? How often do you take it? I feel like my hair is thinning.

I wish ya luck with the upped dosage!

Take care!

Share this post


Link to post
Share on other sites

I like omega 3 fish oil, I take some every day and its really good for your skin, and although i have short hair I noticed that its softer and better than before lol

good luck with accutane Cassadie smile.gif

Share this post


Link to post
Share on other sites

Hey Cassadie,

Just so you know, I lost tons of hair for the first two months of accutane. So much so that, had it continued, I would have stopped my course. It did stop, though, thank God. I hope yours does as well. berry

Share this post


Link to post
Share on other sites
You don't weigh enough to be on 80mg a day?? I'm 5'4, 125lbs and that's what I'm taking!! I'm really wondering if I should continue seeing this derm?  What if I OD?  shock.gif 

Is the Omega 3 fish oil an over the counter thing your doc told you to take? How often do you take it?  I feel like my hair is thinning.

I wish ya luck with the upped dosage!

Take care!

Share this post


Link to post
Share on other sites
I agree, your derm knows what is best for you.  So I guess my treatment may be a little longer cuz I am only going to max out at 70mg and have to be on it a few months longer then the normal treatment.  I also have kidney disease so maybe they don’t wanna over do the does on me cuz of that.  Don’t worry your derm is the one with the degree and I doubt this is their first time prescribing Accutane!  Best of Luck! biggrin.gif

Share this post


Link to post
Share on other sites

Good luck Cassadie! I was on 40mg for the first month, and I've been on 60mg since then. I didn't notice a breakout from the dose being upped, just some problems with eczema on my hands and arms, and dry eyes! Just the normal Tane side effects really.

I weigh 120lbs, and my derm refused to put me on anything higher than 60mg. Even when he noticed my progress was "slow", he'd always say things like "but you're already taking a dose higher than you should be" and stuff. It was like going higher wasn't even an option. It's so weird how derms everywhere disagree on dosage rules. You hear about people staying at 40mg their whole course, and others going as high as 120mg when they weigh so little. It's a mystery!

Anyways, I'm sure you'll see more improvment with the 60!

Mae

Share this post


Link to post
Share on other sites

Cassadie- thats awesome, Good Luck!!!!!! I wish you the best. As far as hairloss, try using Nioxin shampoo, conditioner and treatment. It helps to prevent hairloss, and helps rebuild the follicle so that its stronger. (im a hairstylist and LOVE nioxin..even tho I work for Aveda.. Shh dont tell them that!) lol

Also, Ive heard Biotin is a good thing to take while on Accutane- but dont quote me. I read it somewhere here. I know biotin is used for hair and nails- but I do not know its reaction with accutane.

Good luck, and I hope you have clearing from here on in. Ill send *no initial breakout* vibes your way!!

Share this post


Link to post
Share on other sites

Cassie, I wish you great luck on your new dose. I had my initial breakout when my doctor increased my dose but after that was done and over with (whew!), it never happened again. I still got the occasional pimple here and there but nothing compared to where I was during initial breakout time.

My hair is pretty long as well, more than halfway down my back, and it is thinning a little. I am partially blaming this on using too many moisturizing conditioners, shampoos and additives but also know that the Accutane plays a role as well.

Good luck with everything and please keep us posted with your progress!

Share this post


Link to post
Share on other sites
My hair is pretty long as well, more than halfway down my back, and it is thinning a little.  I am partially blaming this on using too many moisturizing conditioners, shampoos and additives but also know that the Accutane plays a role as well.

Good luck with everything and please keep us posted with your progress!

Share this post


Link to post
Share on other sites
Guest Craigems

cool goodluck ... cass how long you been on the tane now?

I'm ment to be finishing up in September/October.

I've found out i gotta get through 12 boxes, and i'm currently almost through box 3 sad.gif i got ages lol.

Share this post


Link to post
Share on other sites

is anyone else having problems with getting the pill out of its......ehem..whatever it is called? They really seal it from the kids, heh..

I'm on box 2 now hehe

hey cassadie... have your derm told you if your hair will grow back? Because my hair is really thick too, and I wouldn't mind loosing a little... but I don't want any bold spots to show!

Share this post


Link to post
Share on other sites

im closing in on month two at 120mg (first month on 80), and i had a small breakout about 5 weeks after the up. but i mean very small...i had two pimples. but i was clear from week 3 till then. this course is will be the highest amount of accutane i've ever taken in one period, so i'm expecting every last pimple to be expelled.

nice to hear that your chest and back have cleared...i once had awful bacne and chest acne....i mean really really bad. accutane cleared it up and it hasnt ever come back...when i relapse, its only my face. and even then its much less severe than before ever taking accutane.

XXXpcXXX

ps. for hair, yeah, fish oil is good. 'nioxin' is a brand of hair products that are practically made for those on accutane, biolage has AMAZING deep conditioners and moisture binding shampoos and i believe paul mitchell makes the best leave-in conditioner, but im not 100% sure. also, realize that most hair loss is prolly from breakage, not the whole root coming out. so no dyeing, highlighting, hot drying, hold products that arent water based, excessive brushing, etc....i'm sure you already know all this, but just in case and for everyone else who is having 'tane hair issues.

Share this post


Link to post
Share on other sites

I am on box three, but I actually have three boxes this month cuz they only had 20mg in stock so I am taking three pills a day on top of all the other crap including those HUGE Omega 3 fish oil horse pills (they are insanely big)

I use Biolage shampoo and conditioner and love it, but I havta switch around with other brands so I have like at least a dozen bottles in my shower!

I still wanna know if conditioner is making me loose hair while on tane?????

Share this post


Link to post
Share on other sites
is anyone else having problems with getting the pill out of its......ehem..whatever it is called? They really seal it from the kids, heh..

I'm on box 2 now hehe

hey cassadie... have your derm told you if your hair will grow back? Because my hair is really thick too, and I wouldn't mind loosing a little... but I don't want any bold spots to show!

Share this post


Link to post
Share on other sites

Cassadie,

My derm gave me a 12 - day course of Prednisone but when I saw him yesterday he wouldn't give me an antibiotic to go along with Accutane. He stated that Roche indicated that antibiotics should not be taken with Accutane. Why do derms have different stories? I really wanted to take an antibiotic to slow down my initial breakout. But, I guess I'll just have to contend.

I can't take the Omega 3 because I'm allergic to fish but I found another product called Woman's Oil that has the same properties as fish oil. I read that Omega 3 is really good for the hair and skin. I hope it works for you, make sure you post your progress with the Omega 3 pills.

Do you know if it alright to take garlic pills while your on Accutane? I wanted to take it to make sure my cholesterol level was good when I had my next blood test.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×